MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45017
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the device was confirmed to be in good condition prior to use, preparation/set-up was performed as per the directions for use and continuous flush was maintained for the duration of the procedure.No excessive force was applied at any point while advancing the stent within the microcatheter.The outer diameter of the guidewire used was 14, the id of the guide catheter used was 058.The delivery catheter and pusher were purged with sterile saline and it was verified that fluid exited the end of the delivery catheter and pusher.The position of the delivery catheter was confirmed by visualizing the radiopaque markers and the position of the flow diverter implant was confirmed between the two marker bands.There was no resistance between the delivery catheter and the pusher, there was no resistance encountered during navigation of the flow diverter device to the target lesion, there was no resistance encountered during the flow diverter deployment and there was no resistance during advancement of the flow diverter delivery system through the patient¿s anatomy.The anatomy was not tortuous.The procedure was completed successfully with use of another flow diverter device.There was no impact to the patient as a result of the event.The size of the stent was appropriate for the treatment site.The condition being was aneurysm, the anatomical location of the treatment site was the ica.The physician alleges there was a malfunction of a device for this procedure.There was not a high % stenosis proximal to the flow diverter likely contributing to the inability to deploy the flow diverter.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue of stent failed/unable to open.
 
Event or Problem Description
It was reported that during the ica aneurysm procedure, the stent (subject device) failed to open in the middle portion.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17127378
Report Number3008881809-2023-00301
Device Sequence Number17986175
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberFDS45017
Device Catalogue NumberFDS45017
Device Lot Number23265862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST CATHETER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown